Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 2  |  Page : 197--198

Clofazimine-induced enteropathy in a patient of leprosy

Harminder Singh1, Khemlal Azad2, Kamalpreet Kaur1 
1 Department of Pharmacology, Guru Gobind Singh Medical College, Faridkot, Punjab, India
2 Department of Pathology, Government Medical College, Jagdalpur, Chandigarh, India

Correspondence Address:
Harminder Singh
Department of Pharmacology, Guru Gobind Singh Medical College, Faridkot, Punjab
India

Clofazimine-induced crystal-storing histiocytosis is a rare but well-recognized condition reported in literature. In addition to common reddish discoloration of the skin, clofazimine produces gastrointestinal disorder, sometimes severe abdominal pain. Also, the pathologic and radiologic findings can produce diagnostic difficulties if the pathological changes caused by it are not known. The authors report a case in a patient of leprosy to emphasize the importance of history, radiologic, and pathologic findings in small intestine. Clofazimine crystals are red in the frozen section and display bright-red birefringence. With the knowledge of this rare condition caused by clofazimine, appropriate management to avoid an unnecessary laparotomy is possible.


How to cite this article:
Singh H, Azad K, Kaur K. Clofazimine-induced enteropathy in a patient of leprosy.Indian J Pharmacol 2013;45:197-198


How to cite this URL:
Singh H, Azad K, Kaur K. Clofazimine-induced enteropathy in a patient of leprosy. Indian J Pharmacol [serial online] 2013 [cited 2022 Aug 10 ];45:197-198
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=2;spage=197;epage=198;aulast=Singh;type=0